Bette, what an encouraging post! I finally learned to not dwell on the things I cannot do anymore. (was beginning to learn to play the piano and guitar when I started having fibro symptoms.) I was so disappointed that I couldn't continue the hobbies, especially as my husband had left me before the fibro. I now just try to focus on the little things I can do and spending time with my grandbaby. She turns 3 on the 13th, and sometimes I think the fibro happened so that I could stay home and spend more time with her.
Everybody stay safe and warm! I'm still very cold even here in Jax, FL!! My son got a good fire going in the fireplace once he got home from work. Fortunately I have heaters to use when he's not home. I can start fires, just can't go outside so much to find kindling.
I got good news today. Allsup has agreed to take my SSDI case and will represent me at the hearing. Praying that the hearing will be scheduled soon, but it can take a very long time. I hope y'all have a great weekend!
I agree with you. I usually get online to check out meds before I start taking them. I have done more research and I now think it could just be low potassium causing the numbness because of a water pill I started 2 weeks before the numbness began. I'll let you all know if that was it when this is resolved. Thank you for your kind responses.
Happy New Year to you as well! I think I may have figured out the numbness in my hands and feet. I was put on a diuretic for high bp, and a couple weeks later I started having numbness, so it may be potassium deficiency. That makes the most sense, but time will tell.
Thanks, Mary! It will be a while before I can see a neurologist since I don't have insurance. There's a different free clinic that I have to apply to be seen, then that clinic may be able to refer me to a neurologist. The free clinic I went to this morning could refer me, but the doc said it would cost a lot, especially the MRI and other tests.
Also, I just remembered something the doc said. She said my muscle relaxant could be causing the balance issues, but what's weird about it is that I've been taking that for around 3 years also without any side effects other than drowsiness. I don't understand why my fibro would be getting worse if the fibro itself is causing the numbness, etc. Ughhh... Well, time will tell as I try different things. Thanks again for your quick response. I hope you had a good day.
Thanks for the quick response. I'm going to ask the doc about taking a magnesium supplement like you suggested. If that could get rid of this numbness, I would really be a happy camper!!! Years ago I had low Vitamin D and the doc told me to take a supplement, but I haven't thought to have it checked recently. They took blood this morning but I doubt that was part of the test. So that's another thing I can discuss with my doc at my next appointment. Thanks again,
I'm dealing with questions about side effects right now. My new doc offered to write a prescription for Lyrica or Cymbalta to replace Gabapentin because she thinks Gabapentin may be the cause of my numbness in feet and hands, weakness in limbs and clumsiness. I don't think Gabapentin is the cause, because I've been on Gabapentin for almost 3 years with no side effects other than drowsiness. I'm type 1 diabetic, and I am really confused, because Gabapentin is also used for diabetic neuropathy. What an aggravating situation. I'm unbalanced, bumping into things, dropping stuff, and I've fallen twice in the last month or so. It's hard to hold my let up to put my socks on and pant legs on.
Any ideas? I will need to see a neurologist if this hasn't cleared up soon. I'm afraid to take Lyrica or Cymbalta, because of so many side effects listed. My fibro pain has been controlled by the Gabapentin, Flexeril, and Amitriptline, and I'm afraid I might start hurting bad again if I go off of Gabapentin without replacing it.
My next doc appointment (for the diabetes) is on Feb 3, but I hate the thought of another month of this. Do you all think I should contact the doc and ask her to wean me off Gabapentin and start me on Cymbalta? I hear that Lyrica is very expensive.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.